MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 00875705001-shell with cluster holes porous 50 mm o.D.Size hh for use with hh liners-63902206.00875100932-liner neutral 32 mm i.D.Size hh for use with 50 mm o.D.Size hh shell-63713720.00801803201-femoral head sterile product do not resterilize 12/14 taper-63416503.00625006530-bone scr 6.5x30 self-tap-63745006.00625006520-bone scr 6.5x20 self-tap-63919174.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2021 - 03038, 0001822565 - 2021 - 03039, 0001822565 - 2021 - 03041, 0001822565 - 2021 - 03043, and 0001822565 - 2021 - 03044.Customer has indicated that the product will not be returned to zimmer biomet for investigation, product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : device remains implanted.
 
Event or Problem Description
It was reported was reported patient returned to hospital 3 years post implantation due to right thigh pain that radiates to hip.The surgeon is uncertain if the event is related to the device.Treated initially with conservative monitoring, but since pain is persistent, imaging and bone scan taken with results pending at time of reporting.Patient reports continued severe pain.All workup for infection have been negative and reasons for the pain thus far inconclusive.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed via medical records and radiographs reviewed by a health care professional.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information on the reported event.

Brand Name
FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12671444
Report Number0001822565-2021-03042
Device Sequence Number13813366
Product Code LZO
UDI-Device Identifier00889024131767
UDI-Public(01)00889024131767(17)260831(10)63433744
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue Number00771100920
Device Lot Number63433744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient SexMale